Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 16, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 26, 2024, 8:05 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 27, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2024, 8:05 PM EDT (00:05 UTC)
- In effect from
- Jul 27, 2024, 8:00 AM EDT
- Expired
- Jul 27, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WHUS41 KCAR 270005 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 805 PM EDT Fri Jul 26 2024 MEZ029-030-271200- /O.NEW.KCAR.BH.S.0016.240727T1200Z-240728T0000Z/ Coastal Hancock-Coastal Washington- 805 PM EDT Fri Jul 26 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT....The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the very cold water temperatures. Water temperatures are currently only in the upper 50s to near 60 degrees along the Hancock County coast and low to mid 50s along the Washington County coast. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
498 WHUS41 KCAR 270841 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 441 AM EDT Sat Jul 27 2024 MEZ029-030-280000- /O.CON.KCAR.BH.S.0016.240727T1200Z-240728T0000Z/ Coastal Hancock-Coastal Washington- 441 AM EDT Sat Jul 27 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to around 80 may cause people to underestimate the dangers of the very cold water temperatures. Water temperatures are currently only in the upper 50s to near 60 degrees along the Hancock County coast and low to mid 50s along the Washington County coast. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 26, 7:34 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 26, 7:34 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
734 PM EDT Fri Jul 26 2024
.SYNOPSIS...
High pressure will build in from the west tonight, then cross
the region through the weekend. High pressure then slowly exits
across the Maritimes early next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
7:34 PM Update...Updated the Aviation section to reflect the
00z TAFs. Otherwise, no changes with this update.
Previous Discussion... Surface high pressure will continue to
settle across the region tonight and Saturday. For tonight,
vorticity models show a weak vort max over the Central
Highlands. With the lift from the higher terrain and NW flow,
isolated showers are expected over the central region. These
will quickly dissipate with the loss of heating and upper level
support. Temps will be in the low to mid 50s with clear skies
and light wind. By Saturday, surface high pressure will remain
in the area while the upper level trof becomes a closed low.
This will keep high temps in the low 80s for the day with light
SW winds.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
The weather will be quiet for the end of the weekend through
the early part of next week, as high pressure remains overhead.
Temperatures are expected to be on the warm side, but not
anomalously warm with 500 hPa heights in the 580s. Skies will
remain mostly clear through the weekend, with some uncertainty
on Monday as a cutoff low potentially moves northward over the
region. Although the low will still be approaching on Monday,
upper level clouds may increase ahead of the main low, which
would decrease daytime temperatures. Therefore, a little more
spread in the model solutions exist for high temps in particular
on Monday. Chose to go with the NBM for temperatures today, but
this solution is a little warmer for daytime highs and a little
lower for nighttime lows, so temps may moderate as we move
forward in time.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
On Monday night, the low pressure system to our south will
finally shift into a location where it begins to affect the
weather across the area. As winds become more southerly,
increasingly warm moist air will move over the region,
increasing the chances for fog over the waters starting Tuesday
morning. On Tuesday, showers will spread across the area as the
pattern becomes more unsettled for the rest of the week. On
Wednesday, a more significant trough will approach from the
west, bringing periods of heavier precipitation through Friday.
The best chances for thunderstorms this week will be on
Thursday and Friday since the upper level support will be more
robust with the western trough. Temperatures will continue to
rise through the week with southwesterly winds ahead of the
trough, reaching the mid to upper 80s by Friday.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: Mainly VFR conditions for tonight and Saturday. Low
chance of IFR or lower towards daybreak at Aroostook Terminals
with BCFG. Not enough confidence to include in 00z TAFs. Light
and variable winds for tonight and Saturday.
SHORT TERM:
Saturday night through Monday night...VFR. Variable winds 5 to
10 knots Saturday through Saturday night. South/southwest winds
5 to 10 knots Sunday through Monday night.
Tuesday...Variable conditions with any fog early. Otherwise,
generally VFR. Possible MVFR in the afternoon in showers. South
winds 10 to 15 knots.
Tuesday night through Wednesday...Possible IFR in fog overnight,
primarily at southern TAFs. VFR tempo MVFR during the day in
showers and possible thunderstorms. South winds 10 to 15kts
becoming southwest.
&&
.MARINE...
NEAR TERM: Winds and seas will remain below SCA conditions for
tonight and Saturday.
SHORT TERM:
Winds and seas will remain below SCA conditions through the
period. Potential for marine fog increases beginning Tuesday
morning through the end of the week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Clark/LaFlash
Short Term...LF
Long Term...LF
Aviation...Clark/LaFlash/LF
Marine...Clark/LaFlash/LFHazardous weather outlook, Jul 26, 3:03 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 303 PM EDT Fri Jul 26 2024 MEZ001>006-010-011-015>017-031-032-271915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 303 PM EDT Fri Jul 26 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-271915- Coastal Hancock-Coastal Washington- 303 PM EDT Fri Jul 26 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-271915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 303 PM EDT Fri Jul 26 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.